Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 31, 2009, 11:22 AM CDT for 17 counties in Nebraska. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 11:22 AM CDT (16:22 UTC)
- Expired
- Mar 31, 2009, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
Counties Burt County, NE, Butler County, NE, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 311622 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1122 AM CDT TUE MAR 31 2009 ...STRONG WINDS THROUGH THE AFTERNOON... .STRONG WINDS WILL OCCUR ON THE BACKSIDE OF A STRONG LOW PRESSURE SYSTEM THAT WILL TRACK NORTHEAST ACROSS MINNESOTA. WINDS ARE EXPECTED TO DECREASE THIS EVENING. NEZ050-051-065-066-078-088>090-092-010000- /O.NEW.KOAX.WI.Y.0008.090331T1622Z-090401T0000Z/ BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON- PAWNEE- INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE...TECUMSEH...PAWNEE CITY 1122 AM CDT TUE MAR 31 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST OR NORTHWEST WINDS SHOULD AVERAGE 25 TO 35 MPH THROUGH THE AFTERNOON AND MAY GUST TO OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS73 KOAX 312102 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 402 PM CDT TUE MAR 31 2009 ...STRONG WINDS THROUGH THE AFTERNOON... .STRONG WINDS WILL OCCUR ON THE BACKSIDE OF AN INTENSE LOW PRESSURE SYSTEM THAT WILL TRACK NORTHEAST ACROSS MINNESOTA. WINDS ARE EXPECTED TO DECREASE THIS EVENING. NEZ034-045-052-053-067-068-091-093-010000- /O.EXA.KOAX.WI.Y.0008.000000T0000Z-090401T0000Z/ BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- INCLUDING THE CITIES OF...TEKAMAH...BLAIR...OMAHA...BELLEVUE... PLATTSMOUTH...NEBRASKA CITY...AUBURN...FALLS CITY 402 PM CDT TUE MAR 31 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST OR NORTHWEST WINDS SHOULD AVERAGE 25 TO 35 MPH THROUGH THE AFTERNOON WITH GUSTS TO OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ050-051-065-066-078-088>090-092-010000- /O.CON.KOAX.WI.Y.0008.000000T0000Z-090401T0000Z/ BUTLER-SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON- PAWNEE- INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE...TECUMSEH...PAWNEE CITY 402 PM CDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST OR NORTHWEST WINDS WILL CONTINUE TO AVERAGE 25 TO 35 MPH THROUGH THE AFTERNOON WITH GUSTS TO OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
000 WWUS73 KOAX 010005 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 705 PM CDT TUE MAR 31 2009 .NORTHWEST WINDS WILL DIMINISH ACROSS THE AREA THIS EVENING. NEZ034-045-050>053-065>068-078-088>093-010115- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-090401T0000Z/ BURT-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...TEKAMAH...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 705 PM CDT TUE MAR 31 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:17 AM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Mar 31, 3:17 AM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 AM CDT TUE MAR 31 2009
.DISCUSSION...
COMPLEX FORECAST THIS MORNING WITH MAIN ISSUE BEING POTENTIAL
FOR SNOW AND BLOWING SNOW ACROSS NORTHWESTERN PORTION OF THE CWA
TODAY.
LATEST SATELLITE IMAGERY INDICATES THE CENTER OF VERY DYNAMIC UPPER
LEVEL LOW OVER CNTRL NEBRASKA WITH SFC OBS SHOWING THE CENTER OF THE
SFC LOW OVER EXTREME SERN SD AT 08Z. SCATTERED ELEVATED SHOWERS
HAVE DEVELOPED AHEAD OF THE LOW ACROSS THE NCNTRL PORTION OF THE CWA
AND CONTINUE TO FEED NWWD INTO THE LOW PRES CENTER. THESE ARE
EXPECTED TO DIMINISH IN THE NEXT COUPLE OF HOURS.
MAIN MID LEVEL FRONTOGENETIC AXIS CURRENTLY EXTENDS ACROSS ERN SD
INTO CNTRL NEB AROUND 600MB. VISIBILITIES ACROSS CNTRL NEB ON THE
EDGE OF THE FRONTOGENETIC BAND HAVE DROPPED TO LESS THAN A MILE AT
TIMES THIS MORNING. DIV Q REMAINS STRONG ACROSS ERN SD AND IS
FORECAST TO EXTEND SWD SLIGHTLY INTO NERN NEB THRU 18Z. AS SYSTEM
PULLS NEWD OVER NEXT SEVERAL HOURS...DEF ZONE WL BRUSH THE NWRN FEW
COUNTIES OF THE CWA. HAVE LOWERED QPF AMOUNTS BASED ON LATEST NWP
AND HPC GUIDANCE AND SO SNOW AMOUNTS HAVE BEEN LOWERED SOMEWHAT.
ALTHOUGH SNOWFALL AMOUNTS MAY UNDERCUT WARNING CRITERIA OF 6
INCHES...WE FEEL THAT THE IMPACT OF THIS EVENT WITH THE VERY
STRONG NORTHWEST WINDS CREATING NEAR WHITEOUT CONDITIONS AT TIMES
WL JUSTIFY A WARNING. WL LEAVE HEADLINES AS IS AND NEXT SHIFT MAY
NEED TO MASSAGE AS NECESSARY. ANOTHER CONCERN FOR THE MORNING AND
EARLY AFTERNOON HOURS IS THE NEED FOR A WIND ADVISORY FOR MUCH OF
THE CWA WITH TIGHT GRADIENT WINDS WRAPPING AROUND THE SYSTEM.
CRITERIA COULD BE MARGINAL FOR AN HOUR OR TWO.
PCPN TYPE ACROSS THE REMAINDER OF THE CWA WL BE CHALLENGING
INITIALLY AS TEMPS STILL REMAIN ABOVE FREEZING AND CONTINUE TO COOL
THROUGHOUT THE DAY. WL LIKELY HAVE -RA CHANGING TO A -RA/-SN MIX
UNTIL IT EVENTUALLY TURNS OVER TO ALL SNOW. NOT EXPECTING MUCH IF
ANY ACCUMULATION ACROSS THE NON-HEADLINE COUNTIES AS SOIL/GROUND TEMPS
REMAIN WARM FOR ANY ACCUMULATION TO OCCUR.
AS THE SYSTEM PULLS NEWD TODAY...STRONG FORCING WL MOVE NORTH OF
THE REGION BY MID TO LATE AFTERNOON. WL END POPS BY 00Z TONIGHT.
STRONG NORTHWEST WINDS WL STILL BE A FACTOR AND BLOWING SNOW MAY
BE AN ISSUE INTO THE EVENING HOURS.
TIGHT BAROCLINIC ZONE IS EXPECTED TO DEVELOP ACROSS THE SRN
PORTION OF THE CWA AND NERN KS WED NIGHT AS UPPER LEVEL TROF DIGS
INTO THE CNTRL PLAINS. WL CONTINUE SMALL POPS SOUTH OF I-80 WED
NIGHT INTO THU MORNING.
WEAK UPPER LEVEL RIDGING BUILDS INTO THE CNTRL PLAINS LATE
THURSDAY INTO FRIDAY BUT IS SHORT LIVED AS ANOTHER STRONG TROF DIGS
ACROSS THE ROCKIES. A DEEPENING LEE SIDE LOW IS FORECAST TO STRENGTHEN
ACROSS ERN COLORADO BY FRIDAY AND MOVE OUT INTO THE CNTRL PLAINS
OVER THE WEEKEND. CURRENT TRACK OF THE SYSTEM BRINGS A MIX OF PCPN TO
THE CWA FOR THE WEEKEND WITH DEFORMATION BAND OVER A MAJORITY OF
THE CWA BY LATE SATURDAY NIGHT. HAVE ADJUSTED POPS/PCPN TYPE SLIGHTLY
AS SYSTEM HAS SLOWED DOWN SOMEWHAT KEEPING PCPN INTO SATURDAY AS
RAIN RATHER THAN SNOW AS PREVIOUSLY THOUGHT.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THRU 01/06Z.
SFC LOW PRESSURE OVR EXTREME SERN SD WL MOVE SLOWLY NNEWD THRU 06Z
AND BE LOCATED OVR CNTRL MN BY THAT TIME. LOW CLOUDS WERE WRAPPING
AROUND LOW AND MVFR CIGS SHOULD PREVAIL THE MAJORITY OF THE TIME
THRU 01/06Z AT KOMA AND KLNK. IFR VSBYS AND CIGS IN SNOW SHOWERS WL
ALSO WRAP AROUND THE LOW AND COULD BRING A SVRL HR PD OF THESE CONDS
TO KOMA LATER TDA...AND 31Z/06Z FCST INCLUDED THIS FM 3117-3120Z.
HOWEVER...KOMA WL BE ON SERN END OF THE WORST CONDITIONS AND
CONFIDENCE IN CIGS/VSBYS DROPPING THAT LOW IS NOT THE HIGHEST. KLNK
IS EXPECTED TO BE EVEN FARTHER SOUTH OF THE LOWER CIGS/VSBYS IN SNOW
SHOWERS AND THUS ONLY MVFR VSBYS IN SNOW WAS INCLUDED FOR SVRL HRS
BEGINNING AT 3115Z. THE LOWEST CIGS AND VSBYS ARE EXPECTED AT KOFK
AND CONFIDENCE SOMEWHAT HIGHER THAT THEY WL DROP INTO IFR CATEGORY
FOR BOTH CIGS AND VSBYS IN SNOW/BLSN LATER THIS MORNING...SPCLY AFT
31/15Z...AS SFC WINDS TURN TO NW AND INCREASE TO 30-40KTS. IN
FACT...THERE COULD BE A FEW HRS WHERE CONDS AT KOFK DROP MUCH LOWER
THAN 01/06Z FCST INDICATED. THESE STRONG WINDS WILL ALSO SPREAD
AROUND THE LOW AND REACH THE KLNK AND KOMA TAF SITES LATE THIS
MORNING OR EARLY THIS AFTERNOON. SOME IMPROVEMNT IN CONDITIONS...
SNOW CHCS DECREASING OR ENDING...CIGS LIFTING AND WINDS DECREASING
EXPECTED AFT 01/02Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ015-
032-033-042-043.
WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ011-012-
016>018-030-031.
IA...NONE.
&&
GRIFFIS/CHERMOKHazardous weather outlook, Mar 31, 5:26 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 526 AM CDT TUE MAR 31 2009 NEZ011-012-016>018-030-031-010030- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 526 AM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE MORNING HOURS. SNOWFALL AMOUNTS OF 4 TO 6 INCHES ARE EXPECTED BY LATE THIS AFTERNOON...WITH THE HEAVIER AMOUNTS TOWARD THE SOUTH DAKOTA BORDER. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW THROUGH THE DAY. A WINTER STORM WARNING IS EFFECT FOR THE AREA THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM IS EXPECTED TO AFFECT THE AREA NEXT WEEKEND WHICH COULD BRING MORE ACCUMULATING SNOW TO THE REGION. ALTHOUGH...THIS STORM IS STILL SEVERAL DAYS OUT AND THE EVENTUAL PATH AND INTENSITY OF THE STORM SYSTEM COULD CHANGE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL AMOUNTS WOULD BE APPRECIATED. NEZ015-032-033-042-043-010030- THURSTON-STANTON-CUMING-PLATTE-COLFAX- 526 AM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO SPREAD ACROSS THE AREA THROUGH THE DAY. SNOWFALL AMOUNTS OF AROUND 1 TO 3 INCHES IS POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH SNOWFALL AMOUNTS WILL GENERALLY BE SMALL...STRONG NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY IS EFFECT FOR THE AREA THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM IS EXPECTED TO AFFECT THE AREA NEXT WEEKEND WHICH COULD BRING MORE ACCUMULATING SNOW TO THE REGION. ALTHOUGH...THIS STORM IS STILL SEVERAL DAYS OUT AND THE EVENTUAL PATH AND INTENSITY OF THE STORM SYSTEM COULD CHANGE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT HOWEVER SNOWFALL REPORTS ARE APPRECIATED. IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-010030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 526 AM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WILL CHANGE OVER TO LIGHT SNOW SHOWERS TODAY AS A STRONG STORM SYSTEM PASSES TO THE NORTH. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. NORTHWEST WINDS OF UP TO 30 MPH ARE POSSIBLE TODAY WITH GUSTS TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG STORM SYSTEM IS EXPECTED TO AFFECT THE AREA NEXT WEEKEND WHICH COULD BRING MORE ACCUMULATING SNOW TO THE REGION. ALTHOUGH...THIS STORM IS STILL SEVERAL DAYS OUT AND THE EVENTUAL PATH AND INTENSITY OF THE STORM SYSTEM COULD CHANGE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GRIFFIS
In the hours before
Local storm report, Mar 31, 9:44 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 AM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM SNOW BLOOMFIELD 42.60N 97.65W
03/31/2009 E1.0 INCH KNOX NE CO-OP OBSERVER
ABOUT AN INCH OF SNOW ON THE GROUND. BLOWING SNOW.
&&
MILLERLocal storm report, Mar 31, 10:43 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1043 AM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM SNOW ALBION 41.69N 98.00W
03/31/2009 E1.0 INCH BOONE NE LAW ENFORCEMENT
ABOUT ONE INCH OF SNOW.
&&
MILLERNearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.